Alert archive / Maine / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Caribou, ME

March 2, 2009

NWS Caribou, ME issued this small craft advisory at Mar 2, 2009, 3:17 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 3:17 PM EST (20:17 UTC)
Expired
Mar 3, 2009, 12:00 PM EST
In force
21 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WHUS71 KCAR 022017
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST MON MAR 2 2009

ANZ050>052-030430-
/O.CAN.KCAR.GL.W.0011.000000T0000Z-090302T2300Z/
/O.NEW.KCAR.SC.Y.0021.090302T2017Z-090303T1000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
317 PM EST MON MAR 2 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
198 
WHUS71 KCAR 030832
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
332 AM EST TUE MAR 3 2009

ANZ050>052-031645-
/O.EXT.KCAR.SC.Y.0021.000000T0000Z-090303T1700Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
332 AM EST TUE MAR 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 11:30 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 2, 11:30 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1130 AM EST MON MAR 2 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE UP THE EAST COAST INTO THE GULF OF MAINE
THIS EVENING. THE LOW WILL THEN TRACK THROUGH THE GULF OF SAINT
LAWRENCE ON TUESDAY. CANADIAN HIGH PRESSURE WILL THEN SLOWLY BUILD
TOWARD THE REGION WEDNESDAY THROUGH THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR TRENDS INDICATE THE POTENTIAL OF A LITTLE MORE SNFL
OVR PTNS OF W CNTRL AND INTERIOR WRN DOWNEAST AREAS THROUGH ERLY
EVE SO WE BUMPED MAX TOTALS IN THE FCST RANGE TO 12 AND 11 INCHES
RESPECTIVELY. WE ALSO TRIMMED BACK SNFL TOTALS OVR NE AROOSTOOK
AND NRN PISCATAQUIS COUNTY BY AN INCH...KEEPING A WIDE RANGE TO
REFLECT THE WRN CUT-OFF THE HEAVIER SNOW BAND OVR THESE AREAS.
OTHERWISE...RADAR ALSO INDICATES AND AREA OF ENHANCED FZG RAIN
AND SLEET ADVANCING BACK INTO SRN/CNTRL WASHINGTON COUNTY. ALL
WINTER HDLNS CONT WITHOUT CHG ATTM.

OTHERWISE...MODELS CONTINUE TO INDICATE UPPER DRY SLOT WILL
QUICKLY MOVE THROUGH THE STATE FROM SOUTH TO NORTH CUTTING OFF
ACCUMULATING PRECIPITATION ACROSS DOWNEAST LATE THIS AFTERNOON AND
OVER NORTHERN SECTIONS THIS EVENING.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL EXIT THROUGH THE MARITIMES TUESDAY LEAVING
MOSTLY CLOUDY SKIES AND A CHANCE OF SNOW SHOWERS ACROSS THE
NORTH/MOUNTAINS...WITH PARTLY SUNNY TO MOSTLY CLOUDY SKIES
DOWNEAST. SNOW SHOWERS COULD LINGER ACROSS THE NORTH/MOUNTAINS
EARLY TUESDAY NIGHT...WITH SKIES REMAINING MOSTLY CLOUDY. SKIES
WILL BE PARTLY CLOUDY DOWNEAST TUESDAY NIGHT. A COLD FRONT/TROF
WILL CROSS THE REGION WEDNESDAY...WHILE AN UPPER LOW TRACKS JUST
NORTH OF MAINE. SKIES WILL REMAIN MOSTLY CLOUDY WITH A CHANCE OF
SNOW SHOWERS ACROSS THE NORTH/MOUNTAINS WEDNESDAY...WITH PARTLY
SUNNY SKIES DOWNEAST. THE UPPER LOW WILL MOVE NORTHEAST WEDNESDAY
NIGHT...WITH EVENING SNOW SHOWERS POSSIBLE ACROSS THE NORTH/MOUNTAINS.
SKIES WILL BE PARTLY CLOUDY DOWNEAST WEDNESDAY NIGHT. TEMPERATURES
WILL BE AT BELOW NORMAL LEVELS TUESDAY/WEDNESDAY.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHOULD BUILD ACROSS THE REGION THURSDAY THROUGH
THURSDAY NIGHT...THEN MOVE EAST FRIDAY. LOW PRESSURE SHOULD
APPROACH LATER FRIDAY BRINGING INCREASING CLOUDS...THEN CROSS THE
REGION FRIDAY NIGHT WITH A CHANCE OF SNOW. AN APPROACHING COLD
FRONT WILL BRING A CHANCE OF SNOW SHOWERS NORTH AND RAIN/SNOW
SHOWERS DOWNEAST SATURDAY. ANOTHER LOW COULD CROSS THE REGION
SUNDAY...THOUGH THE TRACK REMAINS UNCERTAIN. PRECIPITATION
TYPES/AMOUNTS SUNDAY WILL BE DEPENDENT ON THE EVENTUAL TRACK OF
THE LOW. TEMPERATURES SHOULD BE AT NEAR NORMAL LEVELS
THURSDAY/FRIDAY...WITH SLIGHTLY ABOVE NORMAL LEVEL TEMPERATURES
SATURDAY/SUNDAY.
&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
IFR CONDITIONS WILL SLOWLY IMPROVE TO MVFR TONIGHT. OCCASIONAL
MVFR CONDITIONS WILL LINGER ACROSS THE NORTH/MOUNTAINS TUESDAY
INTO WEDNESDAY...WITH GENERALLY VFR CONDITIONS DOWNEAST. VFR
CONDITIONS ARE EXPECTED ACROSS THE ENTIRE REGION LATER WEDNESDAY
NIGHT THROUGH EARLY FRIDAY. MVFR CONDITIONS COULD BEGIN TO DEVELOP
LATER FRIDAY WITH ANY DEVELOPING SNOW.
&&

.MARINE...
NEAR TERM: MINIMAL GALE FORCE WINDS TODAY WILL DECREASE QUICKLY
LATER THIS AFTERNOON AS LOW PRESSURE MOVES THROUGH THE GULF OF
MAINE. WINDS REMAIN BELOW SCA LEVELS TONIGHT BUT SEAS WILL BE
SLOW TO COME DOWN SO SCA FOR SEAS MAY BE NEEDED FOR TONIGHT.

SHORT TERM: SMALL CRAFT ADVISORY LEVEL WINDS/SEAS ARE EXPECTED
TUESDAY AND TUESDAY NIGHT...WITH SMALL CRAFT ADVISORY LEVEL SEAS
LINGERING WEDNESDAY INTO WEDNESDAY NIGHT. WINDS/SEAS ARE EXPECTED
TO BE BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY INTO
FRIDAY...WITH SEAS POSSIBLY BUILDING TO SMALL CRAFT ADVISORY
LEVELS LATER FRIDAY. VISIBILITIES COULD LOWER IN DEVELOPING
SNOW LATER FRIDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING
     FOR MEZ002-004>006-010-031.
     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR MEZ001-003.
     WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING
     FOR MEZ011-015>017-029-030-032.
MARINE...GALE WARNING TIL 6 PM EST THIS EVENING FOR ANZ050>052.

&&

NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...FOSTER
MARINE...VJN/RN
Hazardous weather outlook, Mar 2, 5:03 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
503 AM EST MON MAR 2 2009

MEZ002-004>006-010-011-015>017-029>032-031200-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
503 AM EST MON MAR 2 2009

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TODAY.

MEZ001-003-031200-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
503 AM EST MON MAR 2 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TODAY.

ANZ050>052-031200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
503 AM EST MON MAR 2 2009

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

In the hours before

Special weather statement, Mar 2, 10:11 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1011 AM EST MON MAR 2 2009

MEZ005-006-011-015-031-021900-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...DOVER-FOXCROFT...MILO...GUILFORD
1011 AM EST MON MAR 2 2009

...SNOW RATES UP TO 1.5 INCHES PER HOUR CAN BE EXPECTED OVER
   PORTIONS OF NORTHEAST...EAST CENTRAL AND INTERIOR DOWNEAST
   MAINE INTO EARLY AFTERNOON...

DOPPLER RADAR IS ESTIMATING SNOW RATES UPWARDS OF 1 TO 1.5 INCHES
PER HOUR IN A BROAD BAND EXTENDING FROM SOUTHEAST AROOSTOOK COUNTY
NEAR HOULTON...SOUTHWEST TO MILLINOCKET AND LINCOLN IN CENTRAL
PENOBSCOT COUNTY...TO NEAR BANGOR IN SOUTHERN PENOBSCOT COUNTY.
MOTORISTS SHOULD BE PREPARED FOR VISIBILITIES OF A QUARTER MILE OR
LESS AND SNOW COVERED ROADS FROM 10 MILES SOUTHEAST TO ABOUT 20
MILES NORTHWEST OF THIS LINE INTO THE EARLY AFTERNOON HOURS. THIS
BAND WILL HOLD NEARLY STEADY DURING THIS TIME. SOUTH OF THE
BAND...SNOWFALL HAS CHANGED TO SLEET OR FREEZING RAIN.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:45 PM ESTWinter Weather AdvisoryCARAroostook, Somerset18 hr

Nearby

Small Craft Advisories in Maine, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.